Alert archive / Alabama / Special Weather Statements in 2011

Special Weather Statement, NWS Birmingham, AL

April 20, 2011Lamar County, Alabama

NWS Birmingham, AL issued this special weather statement at Apr 20, 2011, 2:49 PM CDT for Lamar County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2011, 2:49 PM CDT (19:49 UTC)
Expired
Apr 20, 2011, 3:30 PM CDT
In force
41 min
Issued by
NWS Birmingham, AL

County Lamar County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2075 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2075 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

695 
WWUS84 KBMX 201949
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT WED APR 20 2011

ALZ012-022-202030-
LAMAR AL-PICKENS AL-
249 PM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND NORTHERN
PICKENS COUNTIES UNTIL 330 PM CDT...

AT 247 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF CALEDONIA...OR 6 MILES EAST OF COLUMBUS
AFB...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  VERNON...
  MILLPORT...
  REFORM...
  ETHELSVILLE...
  BEDFORD...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3381 8825 3382 8798 3369 8794 3353 8794
      3353 8790 3333 8785 3342 8829
TIME...MOT...LOC 1949Z 271DEG 28KT 3361 8834

$$

14

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 20, 12:58 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 20, 12:58 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1258 PM CDT WED APR 20 2011

.UPDATE...FOR 18Z AVIATION.

&&

.DISCUSSION...

WE WENT AHEAD AND EXTENDED THE SEVERE THUNDERSTORM WATCH UNTIL
NOON. UPPER LEVEL DYNAMICS THAT IS DRIVING THESE STORMS WILL
FINALLY PULL OUT OF THE AREA IN THE NEXT HOUR OR SO. THIS IN TURN
WILL END THE THREAT OF BOWING SEGMENTED STORMS. HOWEVER...WE ARE
EXPECTING FOR CONDITIONS TO BECOME UNSTABLE IN THE
AFTERNOON...ESPECIALLY FOR AREAS SOUTH OF INTERSTATE 20. IF WE CAN
GET ENOUGH CLEARING THIS AFTERNOON IN THIS AREA...WE COULD SEE
ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP SIMILAR TO WHAT WE
USUALLY SEE IN THE SUMMER. ALTHOUGH BOWING STORMS ARE NOT
EXPECTED...STRAIGHT LINE WINDS ARE STILL POSSIBLE IN THE FORM OF
QUICK DOWNBURSTS. GIVEN THE COLD AIR ALOFT...WE COULD STILL SEE
LARGE HAIL. SO...AT AROUND NOON...WE WILL RE-ASSESS CONDITIONS AND
SEE IF WE NEED TO EXTENDED...ADD OR DROP COUNTIES FROM THIS WATCH.

IN ADDITION...WITH THE FRONT EXPECTED TO STALL DUE TO A ZONAL FLOW
ALOFT...THE THREAT OF FLOODING WILL INCREASE AS THIS COMBINATION
WILL FAVOR A TRAINING STORM EFFECT. A REFRESHER...TRAINING STORMS
ARE SEVERAL STORMS THAT MOVE ALONG THE SAME LOCATION IN A
RELATIVELY SHORT AMOUNT OF TIME. ALTHOUGH EACH STORM WILL NOT DROP
A SIGNIFICANT AMOUNT OF RAIN...ROUGHLY AN INCH OR LESS...ALL OF
THEM COMBINED COULD ADD UP QUICKLY. THIS WILL BE SOMETHING ELSE
THAT WE WILL BE MONITORING THIS AFTERNOON TO SEE IF A WATCH IS
NECESSARY.

LAST BUT NOT LEAST...THE THREAT OF TORNADOES THIS AFTERNOON IS
VERY SMALL. SHEAR IN THE LOW LEVELS WEAKENS WHICH GREATLY NULLIFIES
THE THREAT.

&&

.AVIATION...18Z TAF DISCUSSION.

VERY COMPLEX AVIATION FORECAST UPCOMING AS MULTIPLE SHORTWAVES
ALOFT AND SURFACE BOUNDARIES INTERACT TODAY AND TONIGHT ACROSS
CENTRAL ALABAMA. THE FIRST WAVE OF SHOWERS AND THUNDERSTORMS HAS
STALLED NEAR THE I-20 TAF LOCATIONS BUT OUTFLOW HAS PUSHED
SOUTHWARD AND NEW THUNDERSTORM INITIATION HAS BEGUN BETWEEN MGM
AND TOI. BOTTOM LINE...THE NEXT 6 HOURS WILL BE DOMINATED BY THE
PRESENCE OF ONGOING CONVECTION. VC SHOWERS AND THUNDERSTORMS
SHOULD BE EXPECTED AT ANY TIME WITH PREDOMINANT SOUTHERLY WINDS
AND VARIABILITY IN ANY THUNDERSTORMS.

NONE OF THE 12Z MODELS HAVE A GOOD HANDLE ON THE CURRENT
WEATHER...BUT THE ATMOSPHERE SHOULD BECOME A LITTLE MORE STABLE
OVERNIGHT WITH MORE SCATTERED COVERAGE. SOUTHERLY WINDS ARE
EXPECTED TO CONTINUE IN THE LOWER TO MID LEVELS AND IFR CEILINGS
ARE EXPECTED OVERNIGHT AND BEGIN A SLOW LIFT LATE TOMORROW
MORNING.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED
TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER
DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR
ACCURACY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
COUNTIES: BIBB...BLOUNT...CALHOUN...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...MARION...PERRY...PICKENS...RANDOLPH...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TUSCALOOSA...WALKER...
WINSTON.

&&

10/88
Hazardous weather outlook, Apr 20, 11:00 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1100 AM CDT WED APR 20 2011

ALZ011>015-017>050-211200-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1100 AM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS PRODUCING DAMAGING STRAIGHT LINE
WINDS...HAIL...AND HEAVY RAIN WILL BE POSSIBLE MAINLY ACROSS AREAS
NEAR AND SOUTH OF INTERSTATE 20. THE TORNADO THREAT IS VERY LOW.
HOWEVER...THERE HAVE BEEN MANY DOWNED TREES AND DAMAGE TO STRUCTURES
THIS MORNING FROM STRAIGHT LINE WINDS...SO THE THREAT SHOULD BE
TAKEN SERIOUSLY. FOR TONIGHT...THE THREAT OF HIGH WINDS AND HAIL
WILL DIMINISH...BUT MODERATE TO HEAVY RAIN MAY PRODUCE FLASH
FLOODING FOR AREAS NEAR AND NORTH OF A YORK...CLANTON...LAFAYETTE
LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THROUGH THURSDAY AFTERNOON.  THE MAIN SEVERE WEATHER THREAT WILL BE
DAMAGING WINDS...WITH A LESSOR THREAT OF LARGE HAIL. OVERALL TORNADO
THREAT SHOULD REMAIN LOW THROUGH THURSDAY.

STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR TUESDAY...
POSSIBLY INTO WEDNESDAY AHEAD OF A SURFACE FRONT. CONFIDENCE REMAINS
LOW AT THIS TIME DUE TO TIMING INCONSISTENCIES ONLY...AND NOT DUE TO
ANY LACK OF OVERALL FORCING AND INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
TODAY DUE TO THE POSSIBILITY OF SEVERE STORMS.

STEFKOVICH

In the hours before

Special weather statement, Apr 20, 11:10 AM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1110 AM CDT WED APR 20 2011

ALZ027-028-036-037-043-201700-
CLAY AL-COOSA AL-ELMORE AL-TALLADEGA AL-TALLAPOOSA AL-
1110 AM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLADEGA...CLAY...
TALLAPOOSA...COOSA AND EXTREME NORTHERN ELMORE COUNTIES UNTIL NOON
CDT...

AT 1110 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SYCAMORE TO PENTONVILLE...
AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ROCKFORD...
  GOODWATER...
  EQUALITY...
  KELLYTON...
  ASHLAND...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3273 8560 3274 8641 3276 8638 3277 8639
      3280 8642 3334 8623 3333 8565 3312 8565
      3311 8559
TIME...MOT...LOC 1611Z 270DEG 29KT 3325 8614 3283 8629

56
Local storm report, Apr 20, 11:26 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1126 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND DMG     CENTER POINT            33.64N 86.68W
04/20/2011                   JEFFERSON          AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON 23RD TERRACE NW.

&&

MROSE
Local storm report, Apr 20, 11:33 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1133 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 AM     TSTM WND DMG     N SYLACAUGA             33.18N 86.26W
04/20/2011                   TALLADEGA          AL   EMERGENCY MNGR

            TREE DOWN NEAR BB COMER HIGH SCHOOL IN SYLACAUGA. FIRE
            DEPARTMENT WAS DISPATCHED TO REMOVE THE TREE.

&&

GGOGGINS
Local storm report, Apr 20, 11:35 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     TSTM WND DMG     1 N HAMILTON            34.15N 87.98W
04/20/2011                   MARION             AL   BROADCAST MEDIA

            TREE DOWN ON US 43 JUST NORTH OF HAMILTON.

0418 AM     TSTM WND DMG     3 NNE DETROIT           34.06N 88.15W
04/20/2011                   LAMAR              AL   BROADCAST MEDIA

            TREE DOWN ON HWY 17 IN LAMAR COUNTY AT THE COUNTY LINE.

0421 AM     TSTM WND DMG     DETROIT                 34.03N 88.17W
04/20/2011                   LAMAR              AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN FROM THE COUNTY LINE TO DETROIT AS
            WELL AS IN DETROIT CITY LIMITS.

0430 AM     TSTM WND DMG     4 N HALEYVILLE          34.30N 87.61W
04/20/2011                   WINSTON            AL   LAW ENFORCEMENT

            APPROXIMATELY 5 ACRES OF TREES DOWN AND NEARBY HOUSE
            DAMAGED.

0430 AM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
04/20/2011                   WINSTON            AL   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN AND AROUND HALEYVILLE.

0430 AM     TSTM WND DMG     BEAR CREEK              34.26N 87.72W
04/20/2011                   MARION             AL   LAW ENFORCEMENT

            TREES DOWN AND HOUSES DAMAGED...SOME WITH ROOFS BLOWN OFF
            ALONG HWY 241 AND CR 79.

0430 AM     TSTM WND DMG     HACKLEBURG              34.27N 87.83W
04/20/2011                   MARION             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS HWY 43 SOUTH OF
            HACKLEBURG NEAR LUND CIRCLE...ROAD BLOCKAGE AND STRUCTURE
            DAMAGE IN CRESTVIEW HEIGHTS BETWEEN ST 172 AND CR
            12...SIGNIFICANT DAMAGE AND TREES DOWN ALONG ALABAMA
            STREET...SHEDS AND POULTRY HOUSE DAMAGE BETWEEN BOYD
            STREET AND SR 172.

0431 AM     TSTM WND DMG     BEAR CREEK              34.26N 87.72W
04/20/2011                   MARION             AL   BROADCAST MEDIA

            ROOF BLOWN OFF OF HOUSE AND TRACTOR SHED DESTROYED.
            NUMEROUS TREES AND POWER LINES DOWN.

0440 AM     TSTM WND DMG     5 NNE HALEYVILLE        34.31N 87.58W
04/20/2011                   WINSTON            AL   BROADCAST MEDIA

            SPOTTER REPORTS NUEMROUS TREES DOWN AND ROOF BLOWN OFF
            BARN IN THE POSEY MILL AREA.

0533 AM     TSTM WND DMG     CLEVELAND               33.99N 86.57W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN ACROSS HWY 231 BETWEEN CLEVELAND AND ONEONTA.

0535 AM     TSTM WND DMG     3 NW FAYETTE            33.72N 87.87W
04/20/2011                   FAYETTE            AL   BROADCAST MEDIA

            TREE AND POWERLINE DOWN ON RASBERRY LANE.

0535 AM     TSTM WND DMG     BELK                    33.65N 87.93W
04/20/2011                   FAYETTE            AL   EMERGENCY MNGR

            TREE DOWN ON HWY 96 IN BELK.

0548 AM     TSTM WND DMG     4 SE BELK               33.61N 87.88W
04/20/2011                   FAYETTE            AL   EMERGENCY MNGR

            TREE DOWN AT COUNTY ROAD 4 AND COUNTY ROAD 159. A CAR RAN
            INTO THE TREE.

0550 AM     TSTM WND DMG     7 S ONEONTA             33.85N 86.47W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            COUNTY COMMISSIONER REPORTS NUMEROUS TREES DOWN...SOME
            LARGE TREES UPROOTED AND TOPS OUT OF TREES IN THE HOLLY
            SPRINGS AND HIGHLAND LAKES AREAS.

0552 AM     HEAVY RAIN       VERNON                  33.76N 88.11W
04/20/2011  U0.00 INCH       LAMAR              AL   AMATEUR RADIO

            HEAVY RAIN HAS CAUSED MINOR STREET FLOODING IN VERNON AND
            SULLIGENT.

0555 AM     TSTM WND DMG     3 E ONEONTA             33.95N 86.42W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN ACROSS AIRPORT ROAD.

0555 AM     TSTM WND DMG     4 SE ONEONTA            33.91N 86.42W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            POWERLINE DOWN ALONG CR29.

0555 AM     TSTM WND DMG     4 SE ONEONTA            33.91N 86.42W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            LARGE TREE DOWN ON RESIDENCE ON CR 29.

0558 AM     TSTM WND DMG     HIGHLAND LAKE           33.89N 86.44W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            TREES DOWN IN CONCENTRATED AREA NEAR HGIHLAND DAM ROAD
            AND COUNTY HIGHWAY 27.

0600 AM     TSTM WND DMG     CENTER POINT            33.64N 86.68W
04/20/2011                   JEFFERSON          AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON 23RD TERRACE NW.

0600 AM     TSTM WND DMG     8 SE ONEONTA            33.87N 86.37W
04/20/2011                   BLOUNT             AL   EMERGENCY MNGR

            POWERLINE DOWN ON CR 12 NEAR APPALACHIAN SCHOOL.

0600 AM     TSTM WND DMG     3 NE PINSON             33.72N 86.65W
04/20/2011                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN ON CLAY-PALMERDALE ROAD.

0615 AM     TSTM WND DMG     GADSDEN                 34.01N 86.01W
04/20/2011                   ETOWAH             AL   EMERGENCY MNGR

            3 TREES DOWN IN WALNUT GROVE AND MOUNTAINBORO AREA.

0644 AM     TSTM WND DMG     PIEDMONT                33.93N 85.62W
04/20/2011                   CALHOUN            AL   EMERGENCY MNGR

            TREE DOWN BLOCKING CHARLIE PENNY ROAD IN PIEDMONT.

0647 AM     TSTM WND DMG     ANNISTON                33.66N 85.81W
04/20/2011                   CALHOUN            AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN ANNISTON AND WEAVER.

0650 AM     TSTM WND DMG     1 E ALPINE              33.36N 86.20W
04/20/2011                   TALLADEGA          AL   AMATEUR RADIO

            LARGE TREE DOWN ACROSS GRIST MILL ROAD NEAR THE GRIST
            MILL.

0901 AM     TSTM WND GST     TUSCALOOSA              33.24N 87.54W
04/20/2011  M65.00 MPH       TUSCALOOSA         AL   BROADCAST MEDIA

            65 MPH WIND RECORDED ATOP THE COURTHOUSE IN DOWNTOWN
            TUSCALOOSA.

0905 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   BROADCAST MEDIA

            TREES DOWN ON U/A CAMPUS...POWER OUT AT ROSE TOWERS.

0905 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS HOMES DAMAGED IN THE AREA OF GREEN GROVE DRIVE.

0907 AM     TSTM WND GST     TUSCALOOSA              33.24N 87.54W
04/20/2011  E74.00 MPH       TUSCALOOSA         AL   BROADCAST MEDIA

            74 MPH GUST RECORDED ATOP THE COURTHOUSE IN DOWN TOWN
            TUSCALOOSA.

0908 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            LARGE TREE DOWN BLOCKING LURLEEN WALLACE BLVD SOUTH.

0910 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN THE CITY OF TUSCALOOSA.

0915 AM     TSTM WND DMG     TUSCALOOSA              33.24N 87.54W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN AT THE ENTRANCE OF SUMMERVILLE NEIGHBORHOOD.

0925 AM     TSTM WND DMG     COTTONDALE              33.19N 87.45W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN NEAR US HIGHWAY 11 AND
            BUTTERMILK ROAD.

0925 AM     TSTM WND DMG     BROOKWOOD               33.25N 87.32W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN NEAR ALABAMA HIGHWAY
            216 AND KINGSMILL ROAD.

0940 AM     TSTM WND DMG     COALING                 33.16N 87.34W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREES DOWN AT US HIGHWAY 11 AT LOWER COALING ROAD AND ON
            DUDLEY ROAD NEAR ENTERPRISE CHURCH.

0940 AM     TSTM WND DMG     COALING                 33.16N 87.34W
04/20/2011                   TUSCALOOSA         AL   EMERGENCY MNGR

            ROOFS DAMAGED AT STONE GATE TRAILER PARK ON LOWER COALING
            ROAD.

1057 AM     TSTM WND DMG     N SYLACAUGA             33.18N 86.26W
04/20/2011                   TALLADEGA          AL   EMERGENCY MNGR

            TREE DOWN NEAR BB COMER HIGH SCHOOL IN SYLACAUGA. FIRE
            DEPARTMENT WAS DISPATCHED TO REMOVE THE TREE.

&&

GGOGGINS
Local storm report, Apr 20, 11:37 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1137 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND DMG     HACKLEBURG              34.27N 87.83W
04/20/2011                   MARION             AL   BROADCAST MEDIA

            MOBILE HOME FLIPPED OVER ON OUTSKIRTS OF TOWN.

&&
Special weather statement, Apr 20, 2:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT WED APR 20 2011

ALZ012-022-202030-
LAMAR AL-PICKENS AL-
249 PM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND NORTHERN
PICKENS COUNTIES UNTIL 330 PM CDT...

AT 247 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF CALEDONIA...OR 6 MILES EAST OF COLUMBUS
AFB...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  VERNON...
  MILLPORT...
  REFORM...
  ETHELSVILLE...
  BEDFORD...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3381 8825 3382 8798 3369 8794 3353 8794
      3353 8790 3333 8785 3342 8829
TIME...MOT...LOC 1949Z 271DEG 28KT 3361 8834

14

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:51 AM CDTSevere Thunderstorm WarningBMXLamar, Marion54 min
Apr 20, 4:26 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston49 min
Apr 20, 5:06 AM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Lamar, Pickens, Tuscaloosa and 2 more39 min
Apr 20, 5:20 AM CDTAreal Flood AdvisoryBMXLamar3 hr
Apr 20, 5:41 AM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Lamar, Pickens, St. Clair and 2 more49 min
Apr 20, 5:49 AM CDTSpecial Weather StatementBMXEtowah41 min
Apr 20, 5:58 AM CDTSpecial Weather StatementBMXMarion47 min
Apr 20, 6:12 AM CDTSpecial Weather StatementBMXCalhoun, Cleburne, St. Clair, Talladega48 min
Apr 20, 6:23 AM CDTSpecial Weather StatementBMXCherokee52 min
Apr 20, 6:29 AM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair, Shelby, Talladega46 min
Apr 20, 6:55 AM CDTSpecial Weather StatementBMXClay, Cleburne, Randolph50 min
Apr 20, 7:15 AM CDTSpecial Weather StatementBMXChambers, Clay, Randolph, Tallapoosa45 min
Apr 20, 7:31 AM CDTSpecial Weather StatementBMXFayette, Tuscaloosa44 min
Apr 20, 7:42 AM CDTSevere Thunderstorm WarningBMXFayette, Greene, Lamar, Pickens, Sumter, Tuscaloosa48 min
Apr 20, 8:27 AM CDTSevere Thunderstorm WarningBMXGreene, Hale, Pickens, Sumter, Tuscaloosa63 min
Apr 20, 9:01 AM CDTSevere Thunderstorm WarningBMXBibb, Hale, Perry, Tuscaloosa59 min
Apr 20, 9:37 AM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Jefferson, Shelby, Tuscaloosa53 min
Apr 20, 10:19 AM CDTSpecial Weather StatementBMXShelby, Talladega56 min
Apr 20, 10:46 AM CDTSevere Thunderstorm WarningBMXClay, Coosa, Talladega, Tallapoosa22 min
Apr 20, 11:10 AM CDTSpecial Weather StatementBMXClay, Coosa, Tallapoosa50 min
Apr 20, 12:18 PM CDTFlash Flood WatchBMXBibb, Blount, Calhoun, Cherokee, Chilton, Clay and 19 more27 hr

Nearby

Special Weather Statements in Alabama, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.